Digoxin flecainide crazy

Help I am going crazy....October of 2013 I was AFib duagnosed.

Fast forward got it under control with amiodarone, but my dr. Will thank god only allow you stay on it for a year. Thank god because it made me loose hair, gain weight and get eye floaters......but resulted in a healthy normal heart for my age 55 female. So I was and still am on Xarelto but he changed me to flecainide 25 mg twice a day and metoprol ( lopressor) 50 mg.....I felt awesome for almost two months...then I started having the worse case of vertigo (GP) was pretty sure it was the metoprolol. Back to Cardiologist. He took me off it and put me on Digoxin. Within a week, I started have a pain in my chest, felt like I could feel my heart jumping and every few days a mild AFib attack....went back and he had me wear a monitor going back the end of this week.....but now I am having a problem with swollen tender breasts...( not small chested so I am not welcoming this) doing research I find that digoxin, from the digitalis plant is a phytoestrogen. I am very estrogen sensitive, in that I can't even eat soy without it effecting me.......

Supposedly my heart is healthy hoping I can talk him I to just the Xarelto and flecainide....I am going crazy....anyone else have any problems, side effects or similar problems with these MEDS...

I am sure the cardiologist thinks I am crazy.....

Also thinking about seeing an endocrinologist to get my vitamin d, potassium,magnesium, thyroid and hormones all on order ..I still say menopause and hormones Etc. Brought all this about.

2 Replies

oldestnewest
  • Yes I tried digoxin and agree it can be a problem. I am now on flecenaide and it works like a charm - My cardiologist recommended that I start taking digoxin in addition to flecenaide and I tried it for one day. My heart rhythm was truly bizarre on digoxin - it seemed irregular, and also very different - a pounding feeling. So I stopped and have never looked back. My feeling is the less medication that one can take, while still managing the symptoms, the better.

  • Hi

    Being sensitive to all medications is incredibly difficult. i had similar problems until i found Diltiazem, but even then its not everyones cup of tea. The cardiologist do their best, hit and miss per patient, but each individual reacts differently. Truth is its a question of which med helps the most, which you can tolerate. I had the worst time with digoxin and flecainide but found amioderone amazingly good, even though the long term effects were always in the shadows. You might have to grin and bear any one of the meds until you find the right one, there are only finite choices, or until a longer term solution is found i e ablation.

You may also like...